It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addison's Disease Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 03-04-2005, 08:13 PM   #1
Junior Member
(female)
 
Join Date: Feb 2005
Posts: 38
ChristyE HB User
Treatments for Adrenal Fatigue/Low progesterone are making me feel weird

Hi!

I am currently treating myself (as well as working with a doctor) for adrenal fatigue and low progesterone. I also take Armour for hypothyroidism.

I have tried several treatments over the past 4-5 months, and they all have the same effect on me. The treatments I have tried (individually, not at the same time) are:

Wild Yam (tried it mainly to see if it would help my hypoglycemia)
Progesterone Cream (have tried 3 different creams in different bases--all have same effect)
Adrenal Glandular supplements

All of these treatments give me a brain fog that I almost want to describe as a combination of a subtle headache, mental confusion, a foggy aura-like feeling. It's almost like my head is stuffed with hot, rough cotton (I know that sounds weird, but that's what it feels like!).

I have felt this with each of the treatments, and it occurs almost immediately after I use the cream and within 10-15 minutes after taking the oral supplements.

I have only been on the Armour for about 7 weeks (was on Synthroid/Levoxyl for 5 years previous), but these strange symptoms have occured on the Levoxyl as well as the Armour.

Has anyone had this experience? Does anyone know what it might be?

My numbers from about 5 weeks ago are:

Estradiol 2.2 (1.0-5.0)
Progesterone 25 (100-600)
Ratio: Pg/E2 11 (50-200)
Testosterone 28 (20-50)
DHEAS 11.7 (3-10)

Cortisol Morning 2.5 (3-8)
Cortisol Noon 1.8 (2-4)
Cortisol Evening 1.4 (1-2)
Cortisol Night 0.7 (0.5-1.5)

Thanks a bunch.

Christy

 
Sponsors Lightbulb
   
Old 03-07-2005, 06:14 AM   #2
Senior Veteran
(female)
 
ASDGRMama's Avatar
 
Join Date: Aug 2004
Location: Michigan
Posts: 1,223
ASDGRMama HB User
Re: Treatments for Adrenal Fatigue/Low progesterone are making me feel weird

By the looks of your hormones you certainly need to be doing something. You must be feeling quite crummy!

Is it possible you're having an autoimmune reaction to progesterone? I just read an article about the body attacking progesterone. You can be tested for the antibodies. Just a thought .

I could relate to the reaction you described because it sounds very much like the one I have to the preservative BHT and peanut butter. I've heard it's called a cerebral reaction but I can't substantiate this with a medical explanation .

Anyway, I hope someone else can add to my meager suggestions . So sorry there isn't more I can help with!

Love and Prayers, Kelly

 
Old 03-09-2005, 04:02 AM   #3
Veteran
(female)
 
Join Date: Mar 2004
Posts: 467
Keraly HB User
Re: Treatments for Adrenal Fatigue/Low progesterone are making me feel weird

Dear Christy,

I am concerned that the doctor who did these tests on you would not have started you on Cortef for adrenal failure. I don't have much knowledge, but have read in several different places where it is necessary to FIRST treat the adrenal glands, THEN the thyroid. With cortisol numbers as low as yours, I would think this would have been the priority. ~ Tracy

 
Old 03-09-2005, 07:45 AM   #4
Junior Member
(female)
 
Join Date: Feb 2005
Posts: 38
ChristyE HB User
Re: Treatments for Adrenal Fatigue/Low progesterone are making me feel weird

Tracy,

I know it's all so confusing to know what to start with first--adrenals or thyroid. It seems like I read different stuff everywhere.

I have an appointment this afternoon. I'm going to ask my doc about Cortef, but it scares me. I feel like going down the Cortef road is a BIG deal. I don't want to become dependent on it. Maybe I'm worrying too much about it?

Thanks for your advice. I'll let everyone know how it goes today.

Christy

 
Old 03-13-2005, 12:08 PM   #5
Veteran
(female)
 
Join Date: Mar 2004
Posts: 467
Keraly HB User
Re: Treatments for Adrenal Fatigue/Low progesterone are making me feel weird

Dear Christy,

Sorry I haven't kept up too much with e-mail in the past few days. Hope you are getting answers. I've heard that it is sometimes an option to take LOW doses of Cortef every other day, for a few weeks or so, to give the glands a rest. You may have to visit a holistic or naturopathic doctor, though, to get this kind of treatment. If you don't want the Cortef, (which I can understand; I want to be sure my son actually needs it before making him dependent upon it for the rest of his life, too!), perhaps you just need some very close monitoring, at least! Good luck getting to the bottom of things! ~ Tracy

 
Old 03-19-2005, 05:19 PM   #6
Inactive
(female)
 
Join Date: Dec 2003
Posts: 600
softcrush HB User
Re: Treatments for Adrenal Fatigue/Low progesterone are making me feel weird

Cortef

My understanding is that you can take it to "give the adrenals a rest" without making yourself dependent for life. If your adrenals are totally shot...then yes you would need support for life.

~S

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Request Help On Adrenal Fatigue/thryoid - Mg/midwest/others Liz1900 Thyroid Disorders 1 09-05-2008 08:50 AM
A list of Adrenal Fatigue Symptoms (Not Addisons) chris0007 Adrenal Disorders 8 03-31-2008 10:54 AM
Help interpreting Test Results (Adrenal Fatigue, CFS, etc.) jinxie1 Addison's Disease 10 11-14-2007 07:46 PM
adrenal fatigue?? Pregnancy ASDGRMama Addison's Disease 8 01-19-2007 09:25 PM
Hyrdrocortisone for Adrenal Fatigue Dawn Elise Thyroid Disorders 2 06-22-2006 09:34 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Armour
Cytomel
Dexamethasone
Estradiol
Florinef
  Hydrocortisone
Levoxyl
Potassium
Prednisone
Synthroid




TOP THANKED CONTRIBUTORS



luvthesun (7), pacerpilot (4), sid045 (3), lisB (2), ladybud (2), orion (2), WandaB (2), sandylake (2), chriswva (2), Zoe990 (2)

Site Wide Totals

teteri66 (1180), MSJayhawk (1011), Apollo123 (909), Titchou (856), janewhite1 (823), Gabriel (761), ladybud (755), midwest1 (669), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 04:59 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!